Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 17, 2021, 4:45 PM EDT for 6 counties in Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 17, 2021, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.00 in
- Wind
- 30
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS81 KRNK 172045
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
445 PM EDT Tue Aug 17 2021
VAZ018-019-022-023-034-045-172130-
Botetourt VA-Campbell VA-Craig VA-Roanoke VA-Bedford VA-Alleghany VA-
445 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of
northern Roanoke and southwestern Alleghany Counties in west central
Virginia, Craig County in southwestern Virginia, west central
Campbell County in central Virginia, Botetourt County in west central
Virginia and Bedford Counties in south central Virginia, the City of
Salem and the City of Roanoke through 530 PM EDT...
At 443 PM EDT, Doppler radar was tracking a line of heavy rain
extending from Pickaway to near Goode. Movement was north at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Bedford...
Buchanan...
Troutville...
and New Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain, falling at rates of 3 to 4 inches at times, will
quickly reduce visibility and result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks, streams, and areas of poor drainage. Drivers are urged to
slow down and use extra caution to avoid hydroplaning.
A Tornado Watch remains in effect until 700 PM EDT for south central,
southwestern and west central Virginia.
&&
LAT...LON 3767 7967 3766 7968 3753 7950 3757 7943
3760 7946 3762 7944 3761 7943 3759 7938
3751 7934 3749 7926 3713 7932 3717 7971
3720 7978 3723 7978 3721 7980 3722 7985
3719 7989 3720 7997 3737 8032 3777 8017
TIME...MOT...LOC 2043Z 187DEG 20KT 3764 8055 3736 7934
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 3:10 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 17, 3:10 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
310 PM EDT Tue Aug 17 2021
.SYNOPSIS...
The remains of Tropical Storm Fred will track slowly north
through the southern Appalachians through early Wednesday.
Once Fred moves by Wednesday afternoon, look for a return to
typical August weather to end the week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 308 PM EDT Tuesday...
Expanded the flash flood watch northward along and west of the
Blue ridge mountains to capture the heavier rains expected
tonight into Wednesday.
previous discussion
As of 216 PM EDT Tuesday...
Scattered showers and thunderstorms are expected tonight into
Wednesday. Some of the storms could be strong to severe
this afternoon into tonight.
Tornado Watch 445 remains in effect this afternoon.
Flash Flood Watch remains in effect for our far southwest
forecast area, including the NC mountains/foothills up the Blue
Ridge to Floyd, and across the Mountain Empire of SW VA.
The remnants of Fred will lift north this afternoon into
Wednesday afternoon. See the latest WPC advisory on Fred for
details. A southerly flow of tropical moisture will generated
scattered showers and thunderstorms this afternoon into tonight.
Some of the storms will contain locally heavy rains. PWATs of
1.64 inch on rnk 12z sounding highlighted the deep moisture. The
environment will be very favorable for efficient warm cloud
processes. The flash flood watch may need to be expanded further
north depending on speed/locations of deeper convection.
The severe threat continues this afternoon into tonight as the
remnants of Fred will eject northeastward across the
Appalachians. Supercells are possible within/ahead of the main
spiral bands. The highest rainfall potential per models will
occur across the western mountains tonight into early
Wednesday.
Models are in close agreement in terms of moving Fred out of here by
Wednesday afternoon, but will likely see residual instability per
clearing and plenty of low level moisture to keep threat of
showers/storms around into Wednesday afternoon, though think
coverage will become more scattered. Under cloudy skies, low
temperatures tonight into Wednesday morning will range from the
lows 60s in the west to the lower 70s in the east.
High temperatures Wednesday will warm with the south to
southwest flow and increasing sunshine behind Fred. Scattered
convection may hold temperatures down. High temperatures
Wednesday will vary from the mid 70s to around 80 degrees in the
west, to the mid 80s in the east.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 145 PM EDT Tuesday...
An upper level trough will track eastward over the Great Lakes,
which should bring more chances of showers and thunderstorms.
As the remnants of Tropical Storm Fred head toward the Northeast
during Wednesday night and Thursday, the prolonged rainfall chances
should begin to diminish. Meanwhile, an upper level trough will
spread eastward from the Great Lakes on Thursday and reach western
Pennsylvania by Friday. This feature should promote more typical
diurnal convection with chances of showers and thunderstorms for
both afternoons of Thursday and Friday.
Although the rainfall rates will not be as efficient due to the
tropical moisture from Fred exiting the Mid Atlantic, there could
still be hydrological concerns from any strong thunderstorms given
the wet soil conditions and the noteworthy rainfall over the past
several days. Confidence is highest along and west of the Blue Ridge
for the formation of convection, but the activity may spread
eastward into the Piedmont. Temperatures should trend slightly
cooler for Friday and Friday night due to the proximity of the upper
level trough.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 145 PM EDT Tuesday...
After the upper level trough influences the Mid Atlantic weather
this weekend, ridging will take place to bring warmer conditions.
An upper level trough should pass over Pennsylvania during Saturday
and exit off the New Jersey coast by Sunday. The close proximity of
this trough should continue the daily threat of afternoon showers
and thunderstorms for this weekend. Temperatures should begin to
increase a little by Sunday and Monday as a broad upper level ridge
over the lower Mississippi River Valley begins to nudge the heights
aloft upward across the Appalachian Mountains. Another upper level
trough passing over eastern Canada by Tuesday should slow the
progression of the expanding ridge across the Mid Atlantic. Chances
of afternoon showers and thunderstorms will continue but may become
more confined to locations along and west of the Blue Ridge.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 143 PM EDT Tuesday...
High confidence forecast for poor flying conditions for most of
the taf period, but lower confidence on timing of lower vs
higher cigs/vsbys.
Scattered showers and thunderstorms with lower cigs/vsbys will
move north across the region this afternoon into tonight.
Cigs/vsbys will fall at times to IFR or lower at most taf sites.
Some of the storms will be strong to severe. Southerly flow
around 10 mph will continue this afternoon into tonight. Winds
will be erratic around thunderstorms. Highest winds will be
across the mountains this afternoon into tonight as the remnants
of Fred move in. Showers and thunderstorms will continue to
move north across the region tonight into Wednesday morning.
Heavier showers/some storms will move out by Wednesday
afternoon, but until then anticipate poor flying weather.
Extended Aviation Discussion...
Isolated to scattered MVFR showers are possible Wednesday
afternoon into Wednesday night. Thursday into the weekend,
diurnal driven storms are expected with Sub-VFR conditions, but
looks like less coverage, though models vary on this, so
confidence is low beyond Wednesday.
&&
.HYDROLOGY...
As of 200 PM EDT Tuesday...
Fred will likely bring an average of 1 to 2 inches across most of
the area, with highest amounts of 4 to 6 inches possible along the
southern Blue Ridge/Appalachians of TN/NC. Local studies indicate
that 5 inches of rain in 24 hours can lead to landslides, so not out
of the question that areas along/south of the VA/NC border near
Galax/Hillsville/Meadows of Dan to Boone may get this amount of rain.
The speed of the system will make the difference, and how long
southeast flow remains.
Per amounts, and rivers running low, threat of river flooding is low
for now. Main threat will be flash flooding.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Wednesday morning for VAZ007-009>020-
022>024-032>035.
NC...Flash Flood Watch through Wednesday morning for NCZ001>003-018-
019.
WV...Flash Flood Watch through Wednesday morning for WVZ042>044-507-
508.
&&
SYNOPSIS...WP
NEAR TERM...KK
SHORT TERM...PW
LONG TERM...PW
AVIATION...KK/WP
HYDROLOGY...WPHazardous weather outlook, Aug 17, 3:21 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 321 PM EDT Tue Aug 17 2021 NCZ001>003-018-019-VAZ009-012>017-032-033-181930- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Patrick-Franklin- 321 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... ...TORNADO WATCH 445 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation has occurred. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ004-005-020-VAZ043-181930- Stokes-Rockingham-Yadkin-Henry- 321 PM EDT Tue Aug 17 2021 ...TORNADO WATCH 445 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall could lead to localized flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation has occurred. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ007-010-011-018>020-022>024-034-035-WVZ042>044-507-508-181930- Tazewell-Bland-Giles-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 321 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ006-VAZ044>047-058-059-181930- Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 321 PM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Showers and thunderstorms from the remnants of Tropical Storm Fred will occur through tonight. Localized flash flooding is possible. In addition, some storms may become severe with damaging winds and an isolated tornado as the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall could lead to localized flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. PW
In the hours before
Special weather statement, Aug 17, 3:20 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
320 PM EDT Tue Aug 17 2021
VAZ012>014-016-017-022-032>034-043>045-172000-
Henry VA-Franklin VA-Pulaski VA-Patrick VA-Wythe VA-Floyd VA-
Montgomery VA-Campbell VA-Roanoke VA-Bedford VA-Carroll VA-
Pittsylvania VA-
320 PM EDT Tue Aug 17 2021
...A line of showers with embedded thunderstorms will impact
portions of southwestern Virgina through 400 PM EDT...
At 315 PM EDT, Doppler radar was tracking a line of showers with
embedded thunderstorms along a line extending from near Galax
Virginia to just north of Danville. This line of showers contained
torrential rainfall. Movement was north at 30 mph.
HAZARD...Winds in excess of 30 mph. Torrential downpour of rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive rainfall will pond on road
and may result in poor drainage flooding.
Locations impacted include...
Chatham...
Gretna...
Rocky Mount...
Floyd...
Blacksburg...
Christiansburg...
Radford...
Martinsville...
Pulaski...
and Galax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for north central
and northwestern North Carolina...and south central, southwestern and
west central Virginia.
&&
LAT...LON 3668 8092 3705 8101 3705 8098 3707 8091
3711 8093 3712 8089 3718 8080 3720 8071
3722 8068 3713 7916 3660 7926
TIME...MOT...LOC 1912Z 181DEG 27KT 3679 8089 3670 7936
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PMSpecial weather statement, Aug 17, 3:58 PM EDT, 47 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 358 PM EDT Tue Aug 17 2021 VAZ011-013-014-017-018-022-023-033-034-044-045-WVZ044-172045- Botetourt-Giles-Franklin-Pulaski-Floyd-Montgomery-Campbell-Craig- Roanoke-Bedford-Pittsylvania-Monroe- 358 PM EDT Tue Aug 17 2021 ...A LINE OF SHOWERS WILL AFFECT NORTHEASTERN PULASKI...GILES...CRAIG...SOUTHWESTERN CAMPBELL... NORTHEASTERN FLOYD...SOUTHWESTERN BOTETOURT...ROANOKE...NORTHERN PITTSYLVANIA...BEDFORD...NORTHERN FRANKLIN...MONTGOMERY AND CENTRAL MONROE COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE... At 352 PM EDT, radar indicated a line of rain extending from Pearisburg to near Gretna. Movement of this line was north at 30 mph. Winds in excess of 30 mph, with locally stronger gusts are possible with this rain. In addition, heavy rain is falling at rates of 3 to 4 inches per hour, with one half to three quarters of an inch accumulation likely within a few minutes time. Motorists are urged to drive with extreme caution. Locations impacted include... Roanoke, Blacksburg, Salem, Christiansburg, Vinton, Bedford and Rocky Mount. LAT...LON 3764 8067 3731 7910 3684 7921 3723 8084 TIME...MOT...LOC 1952Z 187DEG 27KT 3730 8073 3698 7932 16
Special weather statement, Aug 17, 4:20 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
420 PM EDT Tue Aug 17 2021
NCZ004-005-VAZ032-033-043-172100-
Stokes NC-Rockingham NC-Henry VA-Franklin VA-Patrick VA-
420 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of
northeastern Stokes, northwestern Rockingham, Henry, southwestern
Franklin and Patrick Counties and the City of Martinsville through
500 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sandy Level to near Prestonville. Movement
was north at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eden...
Martinsville...
Stuart...
Stoneville...
Spencer...
Bassett...
and Sydnorsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for north central
and northwestern North Carolina...and south central, southwestern and
west central Virginia.
&&
LAT...LON 3674 8043 3674 8040 3677 8039 3701 7976
3653 7973 3638 8012
TIME...MOT...LOC 2020Z 164DEG 28KT 3660 7980 3646 8017
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 17, 4:35 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
435 PM EDT Tue Aug 17 2021
NCZ002-003-020-VAZ015-016-032-172100-
Yadkin NC-Surry NC-Alleghany NC-Grayson VA-Patrick VA-Carroll VA-
435 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of east central
Alleghany, Surry, and western Yadkin Counties in northwestern North
Carolina, eastern Carroll, southeastern Grayson and southwestern
Patrick Counties in southwestern Virginia through 500 PM EDT...
At 434 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Woodville to near Fairview to near Boonville.
Movement was north at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
Hillsville...
Jonesville...
and Dobson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
A Tornado Watch remains in effect until 700 PM EDT for north central
and northwestern North Carolina...and southwestern and west central
Virginia.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3625 8087 3633 8087 3640 8096 3646 8100
3656 8093 3660 8093 3662 8089 3671 8082
3687 8058 3651 8044 3647 8044 3626 8064
3608 8077
TIME...MOT...LOC 2034Z 162DEG 21KT 3649 8051 3633 8067 3621 8076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DBLocal storm report, Aug 17, 4:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT TUE AUG 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND DMG 3 ENE HALLS MILLS 36.31N 81.17W
08/17/2021 WILKES NC 911 CALL CENTER
MULTIPLE TREES BLOWN DOWN ON CANE CREEK
CHURCH ROAD.
&&
PWSpecial weather statement, Aug 17, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
445 PM EDT Tue Aug 17 2021
VAZ018-019-022-023-034-045-172130-
Botetourt VA-Campbell VA-Craig VA-Roanoke VA-Bedford VA-Alleghany VA-
445 PM EDT Tue Aug 17 2021
...Strong thunderstorms will impact portions of
northern Roanoke and southwestern Alleghany Counties in west central
Virginia, Craig County in southwestern Virginia, west central
Campbell County in central Virginia, Botetourt County in west central
Virginia and Bedford Counties in south central Virginia, the City of
Salem and the City of Roanoke through 530 PM EDT...
At 443 PM EDT, Doppler radar was tracking a line of heavy rain
extending from Pickaway to near Goode. Movement was north at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Bedford...
Buchanan...
Troutville...
and New Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain, falling at rates of 3 to 4 inches at times, will
quickly reduce visibility and result in ponding of water on
roadways, standing water in low lying areas, and minor flooding of
creeks, streams, and areas of poor drainage. Drivers are urged to
slow down and use extra caution to avoid hydroplaning.
A Tornado Watch remains in effect until 700 PM EDT for south central,
southwestern and west central Virginia.
&&
LAT...LON 3767 7967 3766 7968 3753 7950 3757 7943
3760 7946 3762 7944 3761 7943 3759 7938
3751 7934 3749 7926 3713 7932 3717 7971
3720 7978 3723 7978 3721 7980 3722 7985
3719 7989 3720 7997 3737 8032 3777 8017
TIME...MOT...LOC 2043Z 187DEG 20KT 3764 8055 3736 7934
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:10 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, Charlotte, City of Lynchburg | 65 min |
| Aug 16, 8:45 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 2 hr |
| Aug 16, 9:14 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham | 46 min |
| Aug 17, 3:37 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more | 24 hr |
| Aug 17, 9:32 AM EDT | Areal Flood Advisory | RNK | Carroll | 5 hr |
| Aug 17, 2:27 PM EDT | Special Weather Statement | RNK | Grayson | 48 min |
| Aug 17, 2:43 PM EDT | Tornado Warning | RNK | Henry, Patrick | 32 min |
| Aug 17, 2:53 PM EDT | Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Craig and 12 more | 12 min |
| Aug 17, 3:17 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 28 min |
| Aug 17, 3:18 PM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 27 min |
| Aug 17, 3:20 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pittsylvania and 3 more | 40 min |
| Aug 17, 3:41 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 34 min |
| Aug 17, 3:58 PM EDT | Special Weather Statement | RNK | Bedford, Craig, Giles, Montgomery, Roanoke, City of Roanoke and 1 more | 47 min |
| Aug 17, 4:09 PM EDT | Areal Flood Advisory | RNK | City of Roanoke, City of Salem | 3 hr |
| Aug 17, 4:20 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 40 min |
| Aug 17, 4:35 PM EDT | Special Weather Statement | RNK | Carroll | 25 min |
| Aug 17, 5:05 PM EDT | Special Weather Statement | RNK | Grayson, Wythe, City of Galax | 40 min |
| Aug 17, 5:23 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 52 min |
| Aug 17, 5:34 PM EDT | Tornado Warning | RNK | Bedford, Campbell, City of Lynchburg | 26 min |
| Aug 17, 6:05 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 40 min |
| Aug 17, 6:45 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 45 min |
| Aug 17, 7:42 PM EDT | Areal Flood Advisory | RNK | Amherst | 79 min |
| Aug 17, 11:48 AM EDT | Tornado Warning | RNK | Wilkes | 42 min |
| Aug 17, 12:35 PM EDT | Tornado Warning | RNK | Wilkes, Yadkin | 40 min |
| Aug 17, 12:46 PM EDT | Special Weather Statement | RNK | Wilkes | 44 min |
| Aug 17, 1:19 PM EDT | Tornado Warning | RNK | Wilkes | 41 min |
| Aug 17, 1:48 PM EDT | Tornado Warning | RNK | Alleghany, Wilkes | 42 min |
| Aug 17, 1:58 PM EDT | Special Weather Statement | RNK | Alleghany, Caswell, Rockingham, Stokes, Surry, Yadkin | 32 min |
| Aug 17, 2:18 PM EDT | Tornado Warning | RNK | Caswell | 32 min |
| Aug 17, 6:50 PM EDT | Special Weather Statement | RNK | Watauga | 25 min |
| Aug 17, 7:13 PM EDT | Flash Flood Warning | RNK | Watauga | 8 hr |
| Aug 17, 7:54 PM EDT | Special Weather Statement | RNK | Ashe | 36 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.